Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 24, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 29, 2012, 5:42 AM EDT for Henry County, Ohio. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2012, 5:42 AM EDT (09:42 UTC)
- Expired
- May 29, 2012, 6:01 AM EDT
- In force
- 19 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Henry County, OH
The radar
The Northern Indiana radar (KIWX), 144 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 5:45 AM EDT | TSTM WND DMG | Hamler, OH | FEW TREES DOWN IN TOWN OF UNKNOWN SIZE. HALF INCH HAIL ALSO REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 9.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 455 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 2268 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
792
WUUS53 KIWX 290942
SVRIWX
OHC069-291015-
/O.NEW.KIWX.SV.W.0024.120529T0942Z-120529T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
542 AM EDT TUE MAY 29 2012
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HENRY COUNTY IN NORTHWEST OHIO...
* UNTIL 615 AM EDT
* AT 540 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
SEVERE STORM WAS LOCATED 5 MILES SOUTHEAST OF HOLGATE...OR 12 MILES
NORTH OF OTTAWA...AND MOVING EAST AT 35 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
DESHLER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...ALONG WITH DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4119 8387 4117 8412 4124 8414 4125 8414
4134 8387 4134 8386
TIME...MOT...LOC 0942Z 253DEG 29KT 4120 8404
WIND...HAIL <50MPH 1.00IN
$$1 follow-up statement
940
WWUS53 KIWX 291001
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
601 AM EDT TUE MAY 29 2012
OHC069-291012-
/O.CAN.KIWX.SV.W.0024.000000T0000Z-120529T1015Z/
HENRY OH-
601 AM EDT TUE MAY 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY COUNTY IS
CANCELLED...
AT 600 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4119 8387 4117 8412 4124 8414 4125 8414
4134 8387 4134 8386
TIME...MOT...LOC 1002Z 253DEG 29KT 4125 8383
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 4:59 AM EDT, 43 minutes earlier.
Area forecast discussion, May 29, 4:59 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 459 AM EDT TUE MAY 29 2012 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT SHOWERS AND THUNDERSTORMS THIS MORNING...AND A COOLING TEMPERATURE TREND THROUGH THE PERIOD ARE THE MAIN FORECAST ITEMS OF INTEREST. COLD FRONTAL ZONE HAS BECOME MORE ACTIVE DURING THE OVERNIGHT HOURS AS LARGE SCALE FORCING FOR ASCENT HAS INCREASED WITH THE APPROACH OF BROAD UPPER TROUGH ACROSS THE UPPER MIDWEST. A COUPLE OF CORRIDORS OF ENHANCED LOW LEVEL MOISTURE CONVERGENCE THIS MORNING...THE FIRST EXTENDING FROM EAST CENTRAL INDIANA INTO NORTHWEST OHIO IN WEAK PREFRONTAL CONFLUENT ZONE AND A SECOND STRONGER AREA OF MOISTURE CONVERGENCE ASSOCIATED WITH THE COLD FRONT. SHOWERS AND STORMS ASSOCIATED WITH THE COLD FRONT HAVE ALSO BEEN ENHANCED BY SEVERAL OUTFLOW BOUNDARIES. WITH A NARROW CORRIDOR OF STEEP MID LEVEL LAPSE RATES AND MODERATE INSTABILITY SHIFTING EAST WITH THE FRONT EXPECTING A CONTINUATION OF PULSY TYPE ACTIVITY WITH SHORT LIVED POTENTIALLY STRONG DOWNDRAFTS. GREATEST CONCENTRATION OF SHOWERS AND STORMS EXPECTED ACROSS THE SOUTHEAST THIS MORNING WHERE MUCAPE AXIS OF 1500-2000 J/KG AND SLIGHTLY STRONGER LOW LEVEL CONVERGENCE/OUTFLOW INTERACTIONS ARE LIKELY TO RESIDE. PRECIP TO SHIFT EAST OUT OF NORTHWEST OHIO COUNTIES BY MID TO LATE MORNING. POST FRONTAL COLD ADVECTION TODAY NOT EXPECTED TO BE PARTICULARLY STRONG HOWEVER UNTIL LATE IN THE DAY OR BY EARLY EVENING. POST FRONTAL WEST NORTHWEST WINDS GENERALLY EXPECTED IN THE 10 TO 15 MPH RANGE TODAY...ALTHOUGH BY MID TO LATE AFTERNOON AS THIS LOW LEVEL COLD ADVECTION BECOMES MORE PRONOUNCED...THERE MAY BE A PERIOD OF GUSTIER WINDS LATE IN THE AFTERNOON AS MIXED LAYER DEEPENS. WITH THIS DELAYED STRONGER LOW LEVEL COLD ADVECTION...HAVE NUDGED UP HIGHS A FEW DEGREES ACROSS THE AREA WITH MID TO EVEN UPPER 80S NOT OUT OF THE QUESTION ACROSS THE FAR SOUTHEAST. SECONDARY MID LEVEL TROUGH TO DROP INTO THE SOUTHERN GREAT LAKES REGION TONIGHT...WITH STRONGER LOW LEVEL CAA PUSH ASSOCIATED WITH THIS TROUGH AND MUCH COOLER CONDITIONS WITH LOWS IN THE LOWER TO MID 50S. SFC ANTICYCLONE ACROSS THE UPPER MIDWEST WILL BE THE MAIN SYNOPTIC FEATURE THROUGH THE REMAINDER OF THE SHORT TERM...SLOWLY BUILDING SOUTHEAST INTO THE LOCAL AREA. THERMAL TROUGH SHOULD BE ANCHORED ACROSS GREAT LAKES REGION ON WEDNESDAY PROVIDING MUCH COOLER TEMPERATURES...AT OR BELOW SEASONABLE NORMALS. && .LONG TERM... THURSDAY THROUGH MONDAY...AN UPPER LEVEL TROF WILL TOP A WEAK UPPER LEVEL RIDGE AND MOVE INTO THE WESTERN GREAT LAKES REGION AT THE START OF THIS PERIOD. OVERALL...THE ECMWF...GFS AND CANADIAN GEM WERE STILL HAVING SIGNIFICANT DIFFERENCES AMONG THEMSELVES IN THE DEVELOPMENT AND DEEPENING OF THIS TROF OVER THE WESTERN GREAT LAKES REGION. FOR THIS PACKAGE...FAVOR THE ECMWF WHICH IS BEST IN LINE WITH THE CPS ANALOGS AND IS THE MOST PROGRESSIVE OF THE MODELS. THEREFORE...HAVE KEPT LIKELY RAIN CHANCES THURSDAY AND FRIDAY...WITH DRY CONDITIONS STARTING FRIDAY NIGHT AND CONTINUING THROUGH THE END OF THE PERIOD. HAVE HIGHS WARMING TO AROUND 80 BY TUESDAY...BUT TEMPS MONDAY AND TUESDAY MAY BE CONSIDERABLY WARMER DEPENDING ON THE LOCATION OF THE WARM FRONT. && .AVIATION... 06Z TAFS...SHOWERS AND THUNDERSTORMS BEGINNING TO FILL IN ALONG ADVANCING COOL FRONT FROM EAST CENTRAL ILLINOIS INTO MISSOURI. A BROAD UPPER LEVEL TROUGH PUSHING INTO THE UPPER MIDWEST AND AN ASSOCIATED UPPER SPEED MAX ARE PROVIDING ENOUGH LARGE SCALE LIFT FOR THIS INCREASED CONVECTIVE COVERAGE. SFC BASED INSTABILITY HAS WANED ALTHOUGH STEEP LAPSE RATES JUST ABOVE THE SFC COMBINED WITH AN AXIS OF POOLED LOW LEVEL MOISTURE MOVING INTO WESTERN INDIANA WITH THE FRONT SHOULD CONTINUE TO SUPPORT SHOWERS AND EMBEDDED THUNDERSTORMS. GREATEST COVERAGE IS EXPECTED TO REMAIN SOUTH OF KSBN ASSOCIATED WITH SLIGHTLY STRONGER LOW LEVEL CONVERGENCE TO THE SOUTH BUT DO SEE POTENTIAL OF ISOLD THUNDER AT KSBN IN THE 07Z TO 09Z TIMEFRAME. BETTER CHANCE OF THUNDERSTORMS FOR KFWA TERMINAL WHERE HAVE MAINTAINED TEMPO TSRA IN THE 08Z TO 11Z WINDOW. WINDS TO SHIFT WEST NORTHWEST BEHIND THE FRONT LATE TONIGHT...WITH SOME INCREASING GUSTINESS TO 20 KNOTS BY MID TO LATE AFTERNOON AS COOL AIR ADVECTION INCREASES DEPTH OF MIXED LAYER. WINDS TO DIMINISH LIGHT NORTHWEST WEDNESDAY EVENING AS SFC HIGH PRESSURE BEGINS TO BUILD IN FROM THE UPPER MIDWEST. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...MARSILI LONG TERM...SKIPPER AVIATION...MARSILI
Hazardous weather outlook, May 29, 5:37 AM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 537 AM EDT TUE MAY 29 2012 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-300945- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 537 AM EDT TUE MAY 29 2012 /437 AM CDT TUE MAY 29 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MID MORNING WITH THE GREATEST COVERAGE ROUGHLY SOUTHEAST OF A MARION INDIANA TO AUBURN INDIANA TO DEFIANCE OHIO LINE. WIND GUSTS TO 50 MPH...PENNY SIZED HAIL...AND BRIEF TORRENTIAL RAINS WILL ACCOMPANY THE STRONGER STORMS. THE COMBINATION OF WARM...DRY CONDITIONS AND INCREASINGLY GUSTY WINDS LATER THIS AFTERNOON WILL LEAD TO AN ELEVATED FIRE DANGER THIS AFTERNOON INTO EARLY THIS EVENING...ESPECIALLY SOUTH OF ROUTE 30. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-MIZ077-300945- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 537 AM EDT TUE MAY 29 2012 /437 AM CDT TUE MAY 29 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS AT LAKE MICHIGAN BEACHES LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A HIGH RISK OF RIP CURRENTS AT LAKE MICHIGAN BEACHES THROUGH EARLY WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-300945- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 537 AM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO CONTINUE THROUGH EARLY WEDNESDAY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, May 29, 2:08 AM EDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
208 AM EDT TUE MAY 29 2012
INZ013-020-022-290645-
CASS IN-PULASKI IN-WHITE IN-
208 AM EDT TUE MAY 29 2012
...STRONG THUNDERSTORM MOVING TOWARD WHITE...NORTHWESTERN CASS AND
SOUTHERN PULASKI COUNTIES...
AT 203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF MONTICELLO...MOVING NORTHEAST AT
30 MPH.
ONE HALF INCH DIAMETER HAIL...WIND GUSTS TO 30 TO 40 MPH...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MONTICELLO AND INDIANA BEACH...
NORWAY AND SITKA...
IDAVILLE AND BUFFALO...
BURNETTSVILLE...
BELL CENTER AND HEADLEE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.
LAT...LON 4078 8699 4095 8661 4079 8650 4074 8665
4075 8666 4075 8675 4071 8677 4067 8691
TIME...MOT...LOC 0608Z 243DEG 28KT 4075 8685Special weather statement, May 29, 2:16 AM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
216 AM EDT TUE MAY 29 2012
INZ020-022-290645-
CASS IN-WHITE IN-
216 AM EDT TUE MAY 29 2012
...STRONG THUNDERSTORM MOVING TOWARD NORTHEASTERN WHITE AND WESTERN
CASS COUNTIES...
AT 212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONTICELLO...MOVING NORTHEAST AT 25 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH AND OCCASIONAL CLOUD
TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SITKA...
BUFFALO...
IDAVILLE...
BELL CENTER...HEADLEE AND BURNETTSVILLE...
LAKE CICOTT...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.
LAT...LON 4082 8691 4091 8667 4091 8662 4077 8649
4074 8666 4075 8666 4075 8675 4073 8677
4071 8688
TIME...MOT...LOC 0616Z 247DEG 21KT 4077 8680Special weather statement, May 29, 3:53 AM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
353 AM EDT TUE MAY 29 2012
INZ022>024-032-290830-
CASS IN-GRANT IN-MIAMI IN-WABASH IN-
353 AM EDT TUE MAY 29 2012
...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN GRANT...
SOUTHEASTERN CASS...SOUTHERN MIAMI AND SOUTHWESTERN WABASH
COUNTIES...
AT 350 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KOKOMO...MOVING NORTHEAST AT 40 MPH.
ONE HALF INCH DIAMETER HAIL...WIND GUSTS AROUND 40 MPH...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SWEETSER...
MIAMI...
SANTA FE...
AMBOY...
MIER...
SOMERSET AND JALAPA...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.
LAT...LON 4058 8587 4058 8626 4077 8581 4058 8569
4053 8587
TIME...MOT...LOC 0753Z 246DEG 39KT 4054 8613Special weather statement, May 29, 4:05 AM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
405 AM EDT TUE MAY 29 2012
INZ023>025-032-290830-
GRANT IN-HUNTINGTON IN-MIAMI IN-WABASH IN-
405 AM EDT TUE MAY 29 2012
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN GRANT...EXTREME
SOUTHWESTERN WELLS...SOUTHEASTERN MIAMI...SOUTHWESTERN HUNTINGTON AND
SOUTHERN WABASH COUNTIES...
AT 403 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
WABASH TO SWEETSER TO 10 MILES WEST OF SWAYZEE...MOVING EAST AT 40
MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
WABASH...
MARION...
SWEETSER...SWAYZEE AND LA FONTAINE...
ANDREWS...
VAN BUREN...
MIER...JALAPA AND TREATY...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4058 8586 4058 8596 4079 8605 4088 8548
4068 8541 4065 8543 4065 8545 4063 8545
4052 8555 4045 8587
TIME...MOT...LOC 0805Z 253DEG 42KT 4076 8590 4059 8583
4048 8598Local storm report, May 29, 5:21 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
521 AM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 AM HAIL DECATUR 40.83N 84.93W
05/29/2012 M0.75 INCH ADAMS IN TRAINED SPOTTER
&&
SKIPPERSpecial weather statement, May 29, 5:24 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
524 AM EDT TUE MAY 29 2012
INZ018-026-027-033-034-OHZ015-024-291000-
ADAMS IN-ALLEN IN-BLACKFORD IN-JAY IN-PAULDING OH-VAN WERT OH-WELLS
IN-
524 AM EDT TUE MAY 29 2012
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN PAULDING...WESTERN VAN
WERT...NORTHEASTERN BLACKFORD...NORTHERN JAY...SOUTHEASTERN WELLS...
ADAMS AND SOUTHEASTERN ALLEN COUNTIES...
AT 522 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
DECATUR TO BERNE TO PENNVILLE...MOVING EAST AT 35 MPH.
PENNY SIZE HAIL...WIND GUSTS TO 40 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
BERNE...
CONVOY AND GENEVA...
DIXON AND RIVARE...
PLEASANT MILLS...
SALEM...MIDDLEBURY AND WREN...
SCOTT...SCHUMM AND GLENMORE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4045 8531 4095 8491 4102 8450 4073 8469
4072 8480 4058 8480 4054 8482
TIME...MOT...LOC 0923Z 248DEG 32KT 4091 8485 4067 8501
4052 8518The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 6:06 AM EDT | Special Weather Statement | IWX | Allen, Putnam, Van Wert | 39 min |
| May 29, 6:46 AM EDT | Special Weather Statement | IWX | Allen | 29 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.